question-icon

What are the risks of Diprophos injection?

default
Posted on Fri, 15 May 2015
Question: What are the Risks of Diprophos Injection
doctor
Answered by Dr. Ivo Ditah (2 hours later)
Brief Answer:
Do you mean diprofos(betamethasone)?

Detailed Answer:
Hi and thank you so much for this query.

This medication is a steroid. Beside the pains and redness following injection, the most feared effects are the longterm effects on the secretion of steroid hormones that can lead to adrenal insufficiency especially in cases where it is stopped abruptly. Otherwise, there are other side effects like making diabetes control difficult, causing thinning of the skin, easy bruising and lightening of the complexion of the skin. Taking it on long term basis can also weaken the immune system and make you more prone to common infections.

However, the doctor would weigh the risk and benefits. If he does prescribes the drug after considering all these, then the benefits clearly outweigh the risk and that’s the reason why. Ask him about the reason sod this and why he thinks it is the best action at this time.

I hope this helps. I wish you well. Thanks for using our services and feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3994 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

140 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What are the risks of Diprophos injection?

Brief Answer: Do you mean diprofos(betamethasone)? Detailed Answer: Hi and thank you so much for this query. This medication is a steroid. Beside the pains and redness following injection, the most feared effects are the longterm effects on the secretion of steroid hormones that can lead to adrenal insufficiency especially in cases where it is stopped abruptly. Otherwise, there are other side effects like making diabetes control difficult, causing thinning of the skin, easy bruising and lightening of the complexion of the skin. Taking it on long term basis can also weaken the immune system and make you more prone to common infections. However, the doctor would weigh the risk and benefits. If he does prescribes the drug after considering all these, then the benefits clearly outweigh the risk and that’s the reason why. Ask him about the reason sod this and why he thinks it is the best action at this time. I hope this helps. I wish you well. Thanks for using our services and feel free to ask for more information and clarifications if need be.